Ask The Doctor > Questions & Answers > What could this be and what should I do?

What could this be and what should I do?

Patient: I last had sex with my boyfriend a week ago. We were safe (as always). Before that i had slight pains when i would pee. Since then they have gotten worse. It hurts to pee a lot. My pee is cloudy. There is occasional bleeding, and occasionally smells bad. What could this be and what should i do?

 

 

Symptoms: Pain during urination. Cloudy pee. Occasional bleeding and smell.

 

 

Doctor: Thanks for the question dear patient, most common medical conditions indicated by the symptoms cloudy urine with strong odor, vaginal discharge and odor are Urinary tract infection (UTI), Vaginal yeast infection, and Cervicitis. There is no over-the-counter treatment available. My advise is you consult your doctor and after physical examination he may ask for lab investigations. There are two treatment options with metronidazole (Flagyl) – an oral antibiotic or a topical antibiotic cream. Metronidazole can cause nausea and darkening of urine. Alcohol consumption should be avoided while on this medication, and for 48 hours after treatment, due to possible alcohol intolerance, which can result in nausea and vomiting. If you are using the vaginal antibiotic preparation, it must be used daily. Avoid sexual intercourse until treatment is completed and you are symptom free, Stay healthy; eat well, get enough sleep, drink enough fluids. Keep vaginal area clean and dry. Wear cotton underwear.

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment